Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Jun 15, 2006, 1:50 PM CDT for 4 states. It took effect at Jun 15, 2006, 2:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 1:50 PM CDT (18:50 UTC)
- In effect from
- Jun 15, 2006, 2:00 PM CDT
- Expired
- Jun 15, 2006, 5:13 PM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Brookings County, SD, Clay County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 50 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 151850 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 150 PM CDT THU JUN 15 2006 .A STRONG GRADIENT AHEAD OF A COLD FRONT OVER THE CENTRAL DAKOTAS...WILL PRODUCE GUSTY SOUTH TO SOUTHEAST WINDS THE REST OF THE AFTERNOON AND EARLY EVENING...MAINLY ALONG AND EAST OF INTERSTATE 29. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-152300- /O.NEW.KFSD.WI.Y.0012.060615T1900Z-060615T2300Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...BROOKINGS...MADISON...FLANDREAU...SALEM... SIOUX FALLS...PARKER...CANTON...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 150 PM CDT THU JUN 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. GUSTY SOUTH TO SOUTHEAST WINDS OF 25 TO 40 MPH CAN BE EXPECTED THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING. THE WINDS WILL DECREASE TO 15 TO 30 MPH AFTER 6 PM. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
1 follow-up statement
000 WWUS73 KFSD 152213 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 513 PM CDT THU JUN 15 2006 .STRONG SOUTHERLY WINDS HAVE DECREASED TO 15 TO 30 MPH IN MOST AREAS...BELOW WIND ADVISORY CRITERIA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-152315- /O.CAN.KFSD.WI.Y.0012.000000T0000Z-060615T2300Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...BROOKINGS...MADISON...FLANDREAU...SALEM... SIOUX FALLS...PARKER...CANTON...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 513 PM CDT THU JUN 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. $$ RSR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jun 15, 9:45 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 15, 9:45 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 945 AM CDT THU JUN 15 2006 .DISCUSSION... SCT TRW CONT TO FIRE UP ACRS PARTS NW IA THIS MORN BUT SHUD DISSPIATE BY AROUND 18Z AS MID LEVEL CAP STRENGTHENS. MESO HIGH HAS FORMED OVR NW IA AND IS BRIEFLY PRODUCING WINDS OF 45 MPH OUT OF THE SE FM DECAYING TRW. THESE WNDS SHUD DECREASE BUT AS H85 WINDS INCREASE...WUD EXPECT GUSTY S TO SE WNDS OF 20 TO 35 MPH THRU MOST OF THE DAY E OF THE JAMES RVR VALLEY. WARMEST TEMPS WL BE ACRS THE WRN CWA WITH 90 TO 95 COMMON. COOLER ACRS SW MN AND NW IA DUE TO RAIN COOLED AIR. FOCUS WL SHIFT TO LATER THIS EVE AND OVERNIGHT AS S/W EJECT OUT OF CNTRL ROCKIES. CAP WL BREAK FM W AND WUD EXPECT CONVECTION TO INITIATE OVR FAR SWRN CWA ARND 03Z AND THEN SPREAD NEWD ALONG FNT WHCIH SHUD BE APPROACHING JAMES RVR VALLEY BY 03Z. SHEAR NOT ALL THAT IMPRESSIVE SO MAIN THREAT INTIT OVR SW CWA WL BE LARGE HAIL...AND THEN BECOME MORE OF A HVY RAIN EVENT WITH BEST CHC NR FNT. FM SCNTRL SD INTO ECNTRL SD...NW OF FSD. CURRENT FCST HAS THIS FCST WELL. MAY BE HARD TO GET MUCH PRECIP TONIGHT ACRS NW IA ESPEC FAR SERN CWA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 15, 10:37 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1037 AM CDT THU JUN 15 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1037 AM CDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTH CENTRAL SOUTH DAKOTA THIS EVENING...THEN EXPAND NORTHEAST DURING THE NIGHT...MAINLY INTO SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA. SOME OF THE STORMS DURING THE EVENING COULD PRODUCE UP TO GOLF BALL SIZE HAIL AND WIND GUSTS TO 65 MPH. HOWEVER...AS THE STORMS EXPAND NORTHEAST OVERNIGHT...THE GREATER THREAT WILL TRANSITION TO LOCALLY HEAVY RAINFALL FROM SOUTH CENTRAL SOUTH DAKOTA INTO EAST CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS SHOULD WANE DURING THE MORNING FRIDAY. AN ISOLATED STORM MAY PRODUCE MARGINALLY SEVERE HAIL...HOWEVER THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL EARLY IN THE DAY. REDEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE AREA BY FRIDAY EVENING...PRIMARILY EAST OF A BROOKINGS TO TYNDALL SOUTH DAKOTA LINE...CONTINUING ACROSS NORTHWEST IOWA THROUGH THE OVERNIGHT HOURS. SOME SEVERE STORMS MAY BECOME SEVERE FRIDAY EVENING...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 8 PM SOUTH OF INTERSTATE 90 AND WEST OF THE JAMES RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:52 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 38 min |
| Jun 15, 1:27 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 33 min |
| Jun 15, 2:22 AM CDT | Flash Flood Warning | FSD | Cherokee | 4 hr |
| Jun 14, 11:14 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 46 min |
| Jun 14, 11:49 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 56 min |
| Jun 15, 12:39 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 51 min |
| Jun 15, 12:44 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 46 min |
| Jun 15, 3:41 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 49 min |
| Jun 15, 4:29 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 31 min |
| Jun 15, 5:35 AM CDT | Severe Thunderstorm Warning | FSD | Dixon | 40 min |
Nearby
Wind Advisories in Iowa, 2006Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.